Homotopy index for multivalued flows on sleek sets. (English) Zbl 1096.54016

The author studies the differential inclusion problem \(\dot x(t)\in F(x(t))\) for \(t\in \mathbb R\), \(x(t)\in K\subset \mathbb R^n\), for every \(t\in\mathbb R\), where the set \(K\) and the map \(F\) satisfy certain conditions. To each \(K\subset\mathbb R^n\) there is a set valued map \(T_K\) assigning to every \(x\in K\) the set \(T_K(x)=\{v\in\mathbb R^n:\liminf_{h\to 0^+}(\text{dist}(x+hv,K)/h)=0\}\). The set \(K\) is said to be sleek if it is closed and if the corresponding map \(T_K\) is lower semicontinuous. The author proves that if \(K=\overline{\text{Int\,}K}\subset\mathbb R^n\) is a compact sleek set and the map \(F\) satisfies a certain very restrictive condition, then the above differential inclusion problem has a solution in the sense that there exists an invariant trajectory in \(K\).


54H20 Topological dynamics (MSC2010)
34C25 Periodic solutions to ordinary differential equations
37B30 Index theory for dynamical systems, Morse-Conley indices
Full Text: DOI


[1] Arnold, L., Jones, C., Mischaikow, K. and Rangel, G.: In: R. Johnson (ed.), Dynamical Systems: Montecatini Terme, 1994, Lecture Notes in Math. 1609, Springer, New York, 1995.
[2] Aubin, J.-P.: Viability Theory, Birkhäuser, Boston, 1991.
[3] Benci, V.: A new approach to the Morse–Conley theory and some applications, Ann. Mat. Pura Appl. 4 (1991), 231–305. · Zbl 0778.58011
[4] Ben-El-Mechaiekh, H. and Kryszewski, W.: Equilibria of set-valued maps on nonconvex domains, Trans. Amer. Math. Soc. 349 (1997), 4159–4179. · Zbl 0887.47040
[5] Brown, R.: The Lefschetz Fized Point Theorem, Scott, Foresman, Glenview Ill., London, 1971. · Zbl 0216.19601
[6] Cardaliaguet, P.: Conditions suffisantes de non-vacuité du noyau de viabilité, C.R. Acad. Sci. Paris Sér. I 314(11), (1992), 797–800. · Zbl 0761.34016
[7] Cardaliaguet, P., Gabor, G. and Quincampoix, M.: Equilibria and strict equilibria of multivalued maps on noninvariant sets, Ann. Polon. Math. 82, 19–37. · Zbl 1099.54018
[8] Clarke, F. H.: Optimization and Nonsmooth Analysis, CRM, Université de Montréal, 1989. · Zbl 0727.90045
[9] Conley, C.: Isolated Invariant Sets and the Morse Index, CBMS 38, Amer. Math. Soc., Providence, RI, 1978. · Zbl 0397.34056
[10] Conley, C. and Easton, R.: Isolated invariant sets and isolated blocks, Trans. Amer. Math. Soc. 158 (1971), 35–61. · Zbl 0223.58011
[11] Conley, C. and Gardner, R.: An application of the generalized Morse index to travelling wave solutions of a competitive reaction–diffusion model, Indiana Univ. Math. J. 33 (1984), 319–343. · Zbl 0565.58016
[12] Conley, C. and Smoller, J.: Viscosity matrices for two-dimensional nonlinear hyperbolic systems, Comm. Pure Appl. Math. 23 (1970), 867–884. · Zbl 0204.11303
[13] Conley, C. and Smoller, J.: Viscosity matrices for two-dimensional nonlinear hyperbolic systems, II, Amer. J. Math. 94 (1972), 631–650. · Zbl 0247.35081
[14] Cornet, B. and Czarnecki, M.-O.: Existence of (generalized) equilibria: Necessary and sufficient conditions, Comm. Appl. Nonlinear Anal. 7 (2000), 21–53. · Zbl 1108.49301
[15] De Blasi, F. S. and Myjak, J.: On the solution sets for differential inclusions, Bull. Acad. Polon. Sci. 12 (1985), 17–23. · Zbl 0571.34008
[16] Gabor, G. and Quincampoix, M.: On existence of solutions to differential inclusions remaining in a prescribed closed subset of a finite-dimensional space, J. Differential Equations 185(2), 483–512. · Zbl 1034.34016
[17] Gęba, K., Izydorek, M. and Pruszko, T.: The Conley index in Hilbert spaces and its applications, Studia Math. 134 (1999), 217–233. · Zbl 0927.58004
[18] Górniewicz, L.: Homological methods in fixed point theory of multivalued mappings, Dissertationes Math. 129 (1976), 1–71.
[19] Górniewicz, L.: Topological Fixed Point Theory of Multivalued Mappings, Kluwer Acad. Publ., Dordrecht, 1999. · Zbl 0937.55001
[20] Izydorek, M.: A cohomological Conley index in Hilbert spaces and applications to strongly indefinite problems, J. Differential Equations 170 (2001), 22–50. · Zbl 0973.37008
[21] Kaczyński, T. and Mrozek, M.: Conley index for discrete multi-valued dynamical systems, Topology Appl. 65 (1995), 83–96. · Zbl 0843.54042
[22] Kunze, M.: Nonsmooth Dynamical Systems, Lecture Notes in Math. 1744, Springer, Berlin, 2000.
[23] Mischaikow, K., Mrozek, M. and Zgliczyński, P. (eds.): Conley Index Theory, Banach Center Publ. 47, Warszawa, 1999.
[24] Mrozek, M.: A cohomological index of Conley type for multivalued admissible flows, J. Differential Equations 84 (1990), 15–51. · Zbl 0703.34019
[25] Mrozek, M.: Leray functor and cohomological indexfor discrete dynamical systems, Trans. Amer. Math. Soc. 318 (1990), 149–178. · Zbl 0686.58034
[26] Robin, J. W. and Salamon, D.: Dynamical systems, shape theory and the Conley index, Ergodic Theory Dynamical Systems 8* (1988), 375–393. · Zbl 0682.58040
[27] Rybakowski, K. P.: The Homotopy Index and Partial Differential Equations, Springer-Verlag, Berlin, Heidelberg and New York, 1987. · Zbl 0628.58006
[28] Salamon, D.: Connected simple systems and the Conley index of isolated invariant sets, Trans. Amer. Math. Soc. 291 (1985), 1–41. · Zbl 0573.58020
[29] Smoller, J.: Shock Waves and Reaction–Diffusion Equations, 2nd edn, Springer, Berlin, Heidelberg and New York, 1994. · Zbl 0807.35002
[30] Valadier, M.: Approximation lipschitzienne par l’intérieur d’une multifonction s.c.i., Sem. Anal. Convexe, Univ. Sci. Tech. Languedoc 17 (1987), 11.1–11.12.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.